Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

10 year old having HSP. Got treated with steroids. Rashes on the chest and hands. Causes?

I have a 10 year old daughter with a history of hsp. Last episode was in April and she was on 60mgs of steroids for 3 months with gradual reduction. She has been off of steroids for a month. last week she had a strange rash on her chest . This evening she had red lines on her hands and arms--look like she has been clawed....they just appeared.
Asked On : Sun, 23 Sep 2012
Answers:  2 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Neonatology 's  Response
It seems your daughter had a severe HSP - she required a high dose of steroids. (which is not usual).
HSP can recur
The rash you describe may not be HSP / It can be scratch mark or skin irritation - Still you have to watch and need medical opinion in view of the previous issue
Steroids could also cause a skin condition = striae
Good Luck
All the best
Answered: Wed, 26 Sep 2012
I find this answer helpful
Pediatrician Dr. Taher Kagalwala's  Response
If your daughter is off steroids or any other specific therapy, it would be important to determine the cause of the rash, sure. But at the same time, you should remember that viruses of all kinds can produce these chaotic skin rashes. HSP generally remits over a period of months, and does not recur in the same patient.

The red lines could be pressure lines, allergic, or post-inflammatory in nature.

Apply calamine lotion or something equally soothing if the rashes are itchy in nature.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor